Oklahoma, 2026Wildfire in Oklahoma, February 19, 2026
February 19, 2026 · NWS AMA · 1 event in 1 county or zone
Dry weather continued on February 18th and 19th. Winds were gusty but remained below high wind thresholds.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry weather continued on February 18th and 19th. Winds were gusty but remained below high wind thresholds. Southwesterly sustained winds of 25-35mph occurred with gusts up to 45 or 55mph. However, given the dry fuels and low relative humidity, this allowed for additional wildfires to develop across portions of the Oklahoma Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 19, 5:39 AM CST, 3 hours 41 minutes earlier. Its key messages:
- Issued at 1043 PM CST Wed Feb 18 2026
- Elevated to critical fire weather conditions are forecast on Thursday and Friday across the Texas and Oklahoma Panhandles.
- Cooler temperatures are expected this weekend behind a series of cold fronts that move across the region from Thursday night through Saturday morning.
Area forecast discussion, Feb 19, 5:39 AM CST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
539 AM CST Thu Feb 19 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 1043 PM CST Wed Feb 18 2026
- Elevated to critical fire weather conditions are forecast on
Thursday and Friday across the Texas and Oklahoma Panhandles.
- Cooler temperatures are expected this weekend behind a series of
cold fronts that move across the region from Thursday night
through Saturday morning.
&&
.SHORT TERM...
(Tonight through Friday night)
Issued at 1043 PM CST Wed Feb 18 2026
Elevated to critical fire weather conditions are forecast for
Thursday and Friday across the Texas and Oklahoma Panhandles.
The upper level jet will continue to remain in place across the
southern High Plains on Thursday. This feature will aid in the
continued breezy to gusty winds across the Panhandles. The breezy
winds will already be in place to start the day with gusts up to 30
mph. Winds will become more northwesterly for at least a few hours
during the late morning to early afternoon time frame as the surface
low quickly moves east across central to eastern Kansas. There will
likely be a pocket of lower winds somewhere from the northwest to
southeast on Thursday afternoon, splitting the Panhandles from
higher winds on either side of this feature. Just exactly where that
sets up is unknown, but for areas across the southwest, winds may
remain westerly whereas on the northeast side of the feature, winds
will be out of the northwest. This does lead to a tricky wind
forecast for tomorrow afternoon. A backdoor cold front will move in
from the northeast to east Thursday evening into the night. This
front will switch winds to out of the northeast to east going into
Friday morning. Thankfully, winds are only expected to be around 10
mph or so in the wake of the frontal passage. The front will usher
in much cooler air with lows forecast to drop below freezing on
Thursday night.
The easterly winds behind the front will be short lived as another
leeside surface low develops by late Friday morning. Southerly winds
initially will become westerly, especially for the west and central,
by early afternoon. The winds will become breezy to gusty once
again, especially across the west, with gusts potentially reaching
40 to 50 mph on Friday afternoon. Even though temperatures will only
be in the 50s to low 60s, relative humidity values drop down into
the lower teens once again and elevated to critical fire weather
conditions will arise as a result. Very light rain or snow cannot be
ruled out across the Oklahoma Panhandle on Friday afternoon as the
base of a H500 trough combines with just enough mid level moisture
to produce showers. The better chances will be north of the Oklahoma
Panhandle, but will keep a 15-20 percent chance in the forecast for
now. Another cold front moves south across the region on Friday
night bringing another reinforcing shot of colder air over the
Panhandles.
Muscha
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 1043 PM CST Wed Feb 18 2026
By sunrise on Saturday, a cold front should be south of the forecast
area with breezy northerly winds in its wake. The cold front will
usher in a cooler air mass and forecast highs on Saturday are
actually slightly below average in the mid to lower 50s. Fire
weather concerns are not expected for Saturday given the cooler
temperatures. A ridge will begin to develop across the western CONUS
on Sunday. The Panhandles will be on the eastern side of the center
axis to end the weekend and temperatures will start to slowly climb
back up into the mid to upper 50s for Sunday. Going into next week,
the upper level ridging pattern looks to remain firmly in place
across the southern CONUS, including the southern High Plains. This
will lead to temperatures rising back up above average by Monday and
continuing through the week. With the warmer temperatures returning,
elevated to critical fire weather may return next week with any days
that have breezy to gusty winds.
Muscha
&&
.AVIATION...
(12Z TAFS)
Issued at 533 AM CST Thu Feb 19 2026
VFR conditions will prevail at all TAF sites over the next 24
hours. Some LLWS around 50kts out of the west northwest for the
first 6 hours of the TAF period. Low chance that MVFR conditions
occur due to blowing dust, but should that be an issue, it will be
dealt with via amendments. Winds mainly out of the west than
transitioning northwest 15-25kts, gusting up to 35kts. From 00-12z
winds will start to turn out of the north and northeast starting
at KGUY around 00z and later down to KAMA around the 06z time
period.
Weber
&&
.FIRE WEATHER...
Issued at 1043 PM CST Wed Feb 18 2026
Elevated to critical fire weather conditions are forecast to
continue on Thursday and Friday for the Texas and Oklahoma
Panhandles.
Thursday...Once again, widespread critical fire weather conditions
are forecast across the Texas and Oklahoma Panhandles from Thursday
morning through the early evening. Winds on Thursday will be out of
the west to northwest for most areas throughout the day. Sustained
winds of 15-25 mph with gusts up to 35-45 mph are forecast across
the region. Relative humidity values will drop down to around 8-12
percent by mid afternoon. More concerning is that a backdoor cold
front will move in from the northeast on Thursday evening into the
night. This front will shift winds from out of the west to out of
the northeast to east. Thankfully, winds will be very light behind
the front, only around 10 mph or so going into Friday morning.
Friday...Elevated to critical fire weather conditions are forecast
across the central and western Panhandles on Friday. Winds at
sunrise will still be out of the east but will quickly shift to out
of the south to west by late morning into the afternoon. Winds will
once again increase up to 20 to 30 mph with gusts up to 45 mph on
Friday afternoon. These strong winds will combine with relative
humidity values dropping down to around 10-12 percent to lead to
the critical fire weather threat continuing.
Muscha
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 10 AM this morning to 7 PM CST this
evening for TXZ001>020-317.
Fire Weather Watch from Friday afternoon through Friday evening
for TXZ001-002-006>008-011>013-016>018-317.
OK...Red Flag Warning from 10 AM this morning to 7 PM CST this
evening for OKZ001>003.
Fire Weather Watch from Friday afternoon through Friday evening
for OKZ001.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...89Hazardous weather outlook, Feb 18, 10:36 PM CST, 10 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
1036 PM CST Wed Feb 18 2026
OKZ001>003-TXZ001>020-317-191900-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1036 PM CST Wed Feb 18 2026
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Today through Tonight.
Critical fire weather conditions are expected late this morning
through this evening across the combined Texas and Oklahoma
Panhandles due to strong winds and dry conditions. A Red Flag
Warning is in effect due to the expected fire weather conditions.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Critical fire weather conditions are expected across the western
Texas and Oklahoma Panhandles on Friday. A Fire Weather Watch is
in effect due to this potential. Elevated fire weather conditions
may arise across the central and east as well on Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Wildfire, Beaver
- When
- February 19, 9:20 AM CST to 11:45 AM CST
- Where
- Beaver forecast zone
- Property damage
- $10,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
The Morning Fire burned 820 acres. It started near Highway 83 and County Road 21, about nine miles northwest of Balko. This fire occurred as a result of a car accident that occurred just after 9am on February 19th.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Indiana, February 19, 2026$20 million · EF2 · 20 events
- Rip Current in Puerto Rico, February 19 to 21, 20261 death · 3 injured · 1 event
- Tornadoes and Hail in Illinois, February 19, 20262 injured · $710,000 · EF1 · 32 events
- Flash Flooding and Flooding in West Virginia, February 19 to 20, 2026$12,000 · 1.75 in hail · 30 events
- Heavy Snow in Iowa, February 19 to 20, 20261 injured · 23 events
- Hail and Damaging Wind in Indiana, February 19, 20261.5 in hail · 21 events
- Winter Storm and Winter Weather in Colorado, February 19 to 20, 202613 events
- Dense Fog in Kentucky, February 19, 202611 events
- Winter Storm and Winter Weather in Wisconsin, February 19 to 20, 202611 events
- Flash Flooding and Flooding in Ohio, February 19 to 20, 2026$5,000 · 50 kt wind · 11 events
- Winter Storm in Nebraska, February 19 to 20, 202610 events
- Wildfire in Oklahoma, February 19 to 28, 20269 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1310235.